Alert archive / Wisconsin / Small Craft Advisories in 2013
Small Craft Advisory 85, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 25, 2013, 3:22 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2013, 3:22 PM CDT (20:22 UTC)
- Expired
- Oct 25, 2013, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
185 WHUS73 KMKX 252022 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 322 PM CDT FRI OCT 25 2013 ...SOUTHWEST GALES AND HIGH WAVES EXPECTED TONIGHT. .SOUTHWEST GALES AND HIGH WAVES WILL DEVELOP EARLY THIS EVENING AND LAST UNTIL SUNRISE ON SATURDAY AS STRONG LOW PRESSURE MOVES SOUTHEAST ACROSS SOUTHERN ONTARIO CANADA AND LAKE SUPERIOR. THE WINDS WILL BECOME WEST TO NORTHWEST FOR SATURDAY AND SATURDAY NIGHT WITH GUSTY WINDS THAT MEET SMALL CRAFT ADVISORY CONDITIONS. LMZ643>646-260430- /O.NEW.KMKX.SC.Y.0085.131025T2022Z-131026T0200Z/ /O.CON.KMKX.GL.W.0015.131026T0200Z-131026T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 322 PM CDT FRI OCT 25 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT SATURDAY. * WINDS: SOUTHWEST UP TO 30 KNOTS WITH GALE GUSTS TO 40 KNOTS. * WAVES: 4 TO 7 FEET. HIGHEST WAVES TOWARDS OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
284 WHUS73 KMKX 260213 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 913 PM CDT FRI OCT 25 2013 ...SOUTHWEST GALES AND HIGH WAVES EXPECTED TONIGHT. .SOUTHWEST GALES AND HIGH WAVES ARE EXPECTED UNTIL SUNRISE ON SATURDAY AS STRONG LOW PRESSURE MOVES SOUTHEAST ACROSS LAKE SUPERIOR AND SOUTHERN ONTARIO. THE WINDS WILL BECOME WEST TO NORTHWEST FOR SATURDAY WITH GUSTY WINDS THAT MEET SMALL CRAFT ADVISORY CONDITIONS. LMZ643>646-261015- /O.EXP.KMKX.SC.Y.0085.000000T0000Z-131026T0200Z/ /O.CON.KMKX.GL.W.0015.000000T0000Z-131026T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 913 PM CDT FRI OCT 25 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY. * WINDS: SOUTHWEST TO 30 KNOTS WITH GALE GUSTS TO 40 KNOTS. * WAVES: 4 TO 7 FEET. HIGHEST WAVES TOWARDS OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 11:26 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Oct 25, 11:26 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1126 AM CDT FRI OCT 25 2013
.AVIATION/18Z TAFS/...MAIN CONCERN THIS PERIOD WILL BE WINDS.
STRONG LOW PRESSURE MOVES ACROSS AND TO THE EAST OF LAKE SUPERIOR
TONIGHT. IMPRESSIVE 850/925 WIND MAX...50 TO 60 KNOTS...TRANSLATES
THROUGH SRN WI...WITH STRONGEST SURFACE WINDS EXPECTED IN THE
01-09Z TIME FRAME. DECENT LLWS SETUP SO WILL RETAIN THAT FROM
PRIOR TAF PACKAGE. SURFACE WINDS WILL BE LIMITED BY MIXING...BUT
CONCERNED SOME HIGHER GUSTS MAY MIX DOWN. OTHERWISE EXPECTING VFR
CONDITIONS. LOW LEVEL RH PROGS DO SHOW SOME INCREASED MOISTURE
ALONG THE FRONT LATER TONIGHT INTO EARLY SATURDAY...WITH SREF CIG
PROBS SHOWING SOME LOW CHANCES FOR MVFR CIGS. MOS SAYS VFR. FOR
NOW WILL KEEP CIGS JUST ABOVE MVFR CATEGORY. GUSTY POST FRONTAL
NORTHWEST WINDS PREVAIL ON SATURDAY...15-25 KNOTS WITH SOME GUSTS
NEAR 30 KNOTS.
PC
&&
.PREV DISCUSSION... /ISSUED 403 AM CDT FRI OCT 25 2013/
TODAY...FORECAST CONFIDENCE...HIGH
SURFACE HIGH PRESSURE CENTERED OVER THE MID MISSISSIPPI RIVER
VALLEY WILL DRIFT EAST TODAY. A BRIEF PERIOD OF MID LEVEL RIDGING
WILL ALLOW FOR SUNSHINE TODAY...ALTHOUGH EXPECT SCATTERED CUMULUS
CLOUDS DURING THE MIDDLE OF THE DAY AS A WEAK SHORTWAVE MOVES
THROUGH.
SURFACE LOW PRESSURE ASSOCIATED WITH A STRONG SHORTWAVE WILL
APPROACH THE GREAT LAKES REGION TODAY. 925MB TEMPS WARM TO 4C THIS
AFTERNOON LEADING TO HIGHS OF ALMOST 50.
TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH.
WINDS WILL INCREASE OUT OF THE SOUTHWEST TONIGHT AS THE SURFACE LOW
MOVES ACROSS SOUTHERN ONTARIO. EXPECT WIND GUSTS IN THE 25 TO 30 MPH
RANGE OVER LAND AREAS. THERE IS A GALE WARNING FOR THE NEARSHORE
WATERS. WINDS WILL BE HIGHEST AROUND 06Z JUST AHEAD OF THE COLD
FRONTAL PASSAGE. TEMPS WILL REMAIN FAIRLY STEADY IN THE LOWER 40S
WITH PERSISTENT WARM AIR ADVECTION.
THE SURFACE TROUGH/COLD FRONT WILL DROP THROUGH SOUTHERN WI BETWEEN
09Z AND 12Z SATURDAY MORNING. CLOUDS WILL ACCOMPANY THE
FRONT...ALTHOUGH THERE COULD BE A FEW SPRINKLES WITH THE FRONT
TOWARD CENTRAL WI WITH THE STRONGEST VORT MAX.
SATURDAY AND SUNDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH
MODELS SHOWING A PRETTY GOOD AMOUNT OF DRYING BEHIND THE EXITING
COLD FRONT SATURDAY MORNING. THE ECMWF IS A BIT SLOWER WITH THE SFC
FRONT AND IS ALSO SHOWING SOME MOISTURE...BUT TRENDED TOWARD THE
MAJORITY OF MODELS WHICH ARE QUICKER AND DRIER...THUS KEFT THE
FORECAST DRY. TEMPERATURES WILL BE ONCE AGAIN STUCK IN THE 40S UNDER
THE PERSISTENT NORTHWEST FLOW.
HIGH PRESSURE WILL SLIDE THROUGH SATURDAY NIGHT AND SUNDAY. SHOULD
SEE SOME WARM ADVECTION BY SUNDAY AFTERNOON AS THE LOW LEVEL FLOW
TURNS SOUTHERLY ON THE BACK SIDE OF THE HIGH. THIS SHOULD ALLOW
HIGHS TO REACH THE UPPER 40S TO AROUND 50...THOUGH STILL BELOW
NORMAL FOR LATE OCTOBER.
MONDAY THROUGH THURSDAY...FORECAST CONFIDENCE...LOW TO MEDIUM
MODELS SHOWING A WET PATTERN DEVELOPING NEXT WEEK...AS A PAIR OF LOW
PRESSURE SYSTEMS ARE EXPECTED TO MOVE THROUGH THE REGION. SHOULD BE
MAINLY DRY THROUGH THE DAY MONDAY BASED ON LATEST GUIDANCE. AFTER
THAT...MODEL AGREEMENT IS NOT VERY GOOD THROUGH THURSDAY. THE GFS
AND CANADIAN HAVE RAIN FROM THE FIRST LOW MOVING IN MONDAY
EVENING...WHILE THE ECMWF LINGERS THE SECOND SYSTEM INTO FRIDAY.
HARD TO PIN DOWN DETAILS AT THIS POINT...SO KEPT CHANCE POPS THROUGH
THIS PERIOD. LOOKS LIKE MAINLY BELOW NORMAL TEMPERATURES WILL
CONTINUE...THOUGH THE WARM SECTOR OF THE SECOND SYSTEM COULD GET
INTO SOUTHERN WISCONSIN FOR A BRIEF PERIOD...ALLOWING TEMPS BACK
NEAR NORMAL THAT PARTICULAR DAY.
AVIATION/12Z TAFS/...
VFR CLOUD DECK WILL SINK DOWN INTO SOUTHERN WI EARLY THIS
MORNING...ASSOCIATED WITH A WEAK SHORTWAVE. EXPECTING THAT BROKEN
DECK TO MIX OUT INTO SCATTERED VFR CUMULUS BY MIDDAY.
SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY BY AFTERNOON DUE TO
APPROACHING LOW PRESSURE. STRONG AND GUSTY WINDS WILL PERSIST
OVERNIGHT. IN ADDITION...THERE WILL BE VERY STRONG WINDS IN EXCESS
OF 50 KNOTS JUST ABOVE THE GROUND LEADING TO A LOW LEVEL WIND SHEAR
CONCERN. WINDS WILL SHIFT TO THE WEST/NORTHWEST BEHIND A COLD FRONT
SATURDAY MORNING.
MARINE...
WINDS WILL INCREASE OUT OF THE SOUTHWEST TODAY AND ESPECIALLY
OVERNIGHT AS LOW PRESSURE TRACKS ACROSS SOUTHERN ONTARIO. A GALE
WARNING IS IN EFFECT FOR MUCH OF TONIGHT. WAVES WILL BE HIGHEST OVER
THE OPEN WATERS.
SMALL CRAFT ADVISORY LEVEL WINDS OUT OF THE NORTHWEST WILL LINGER
SATURDAY INTO SATURDAY NIGHT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING FROM 9 PM THIS EVENING TO 7 AM CDT SATURDAY FOR
LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...MRC
SATURDAY THROUGH THURSDAY...DDVHazardous weather outlook, Oct 25, 4:34 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 434 AM CDT FRI OCT 25 2013 WIZ046-047-051-052-056>060-062>072-260945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 434 AM CDT FRI OCT 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THE NEXT SEVEN DAYS. LMZ643>646-260945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 434 AM CDT FRI OCT 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG LOW PRESSURE MOVING JUST NORTH OF THE GREAT LAKES WILL CAUSE STRONG SOUTHWEST WIND GUSTS AND BUILDING WAVES TONIGHT INTO EARLY SATURDAY. A GALE WARNING IS IN EFFECT TONIGHT FOR GUSTS TO 35 KNOTS. THE STRONGEST WINDS AND HIGHEST WAVES WILL BE TOWARD THE OPEN WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS WILL TURN TO THE NORTHWEST BEHIND A COLD FRONT SATURDAY MORNING. WINDS AND WAVES WILL LIKELY REMAIN AT SMALL CRAFT ADVISORY LEVELS THROUGH SATURDAY NIGHT. MRC WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 9:16 PM CDT | Gale Warning | MKX | 33 hr |
Nearby
Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.